Alert archive / Iowa / Frost Advisories in 2015
Frost Advisory 2, NWS Des Moines, IA
NWS Des Moines, IA issued this frost advisory at Oct 16, 2015, 3:54 AM CDT for 26 counties in Iowa. It took effect at Oct 17, 2015, 1:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 16, 2015, 3:54 AM CDT (08:54 UTC)
- In effect from
- Oct 17, 2015, 1:00 AM CDT
- Expired
- Oct 17, 2015, 9:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Des Moines, IA
All 26 counties
Adair County, IA, Adams County, IA, Appanoose County, IA, Audubon County, IA, Boone County, IA, Calhoun County, IA, Carroll County, IA, Cass County, IA, Clarke County, IA, Crawford County, IA, Dallas County, IA, Decatur County, IA, Greene County, IA, Guthrie County, IA, Jasper County, IA, Lucas County, IA, Madison County, IA, Marion County, IA, Monroe County, IA, Polk County, IA, Ringgold County, IA, Sac County, IA, Taylor County, IA, Union County, IA, Warren County, IA, Wayne County, IA
The radar
The Des Moines radar (KDMX), 46 km from the middle of the area, began a volume at 08:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 8.9 hours before the alert went out and 299 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2374 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -81 m²/s²
- 0-3 km storm-relative helicity
- -76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
570 WWUS73 KDMX 160854 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 354 AM CDT FRI OCT 16 2015 ...FROST AND FREEZING TEMPS EXPECTED FOR THE END OF THE WORK WEEK... .HIGH PRESSURE OVER THE DAKOTAS WILL REACH EASTERN IOWA BY DAYBREAK SATURDAY AND CONTINUE TO SPILL COOLER TEMPERATURES INTO IOWA IN THE PROCESS. THIS HAS ALLOWED TEMPERATURES TO DIP INTO THE 30S OVER WESTERN IOWA EARLY THIS MORNING...WITH WIDESPREAD LOWS IN THE UPPER 20S TO LOWER 30S EXPECTED BY DAYBREAK SATURDAY. THESE CONDITIONS ARE EXPECTED TO PRODUCE FROST AND FREEZING CONDITIONS WHICH MAY END THE GROWING SEASON IN MANY AREAS. IAZ004>007-015>017-023>028-035>039-048>050-062-075-086-097-161700- /O.NEW.KDMX.FZ.W.0002.151017T0600Z-151017T1400Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-WEBSTER- HAMILTON-HARDIN-GRUNDY-BLACK HAWK-STORY-MARSHALL-TAMA-POWESHIEK- MAHASKA-WAPELLO-DAVIS- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT... KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS... ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION... BELMOND...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK... GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...FORT DODGE... WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY...GRUNDY CENTER... REINBECK...CONRAD...DIKE...WELLSBURG...WATERLOO...CEDAR FALLS... AMES...MARSHALLTOWN...TAMA...TOLEDO...TRAER...DYSART... GLADBROOK...GRINNELL...OSKALOOSA...OTTUMWA...BLOOMFIELD 354 AM CDT FRI OCT 16 2015 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY. * TEMPERATURE...READINGS SHOULD DIP BELOW FREEZING DURING THE EARLY MORNING HOURS SATURDAY AND REMAIN SO UNTIL JUST AFTER SUNRISE. * IMPACTS...TEMPERATURES BELOW FREEZING FOR MULTIPLE HOURS WILL KILL DOMESTIC OUTDOOR PLANTS AND UNATTENDED COMMERCIAL VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. SENSITIVE PLANTS SHOULD BE PROTECTED OR BROUGHT INDOORS IF A LONGER GROWING SEASON IS DESIRED. && $$ IAZ033-044-045-057-070-081-092-161700- /O.NEW.KDMX.FR.Y.0002.151017T0600Z-151017T1400Z/ /O.CON.KDMX.FR.Y.0001.000000T0000Z-151016T1400Z/ SAC-CRAWFORD-CARROLL-AUDUBON-CASS-ADAMS-TAYLOR- INCLUDING THE CITIES OF...SAC CITY...LAKE VIEW...ODEBOLT... WALL LAKE...SCHALLER...EARLY...DENISON...CARROLL...AUDUBON... EXIRA...ATLANTIC...CORNING...BEDFORD...LENOX...NEW MARKET 354 AM CDT FRI OCT 16 2015 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY. * TEMPERATURE...READINGS MAY DIP INTO THE 30S EARLY THIS MORNING AND THE LOWER 30S EARLY SATURDAY MORNING. * IMPACTS...AREAS OF FROST ARE EXPECTED TO FORM EARLY THIS MORNING AND AGAIN EARLY SATURDAY MORNING. THESE CONDITIONS WILL LIKELY DAMAGE OR KILL SENSITIVE VEGETATION THAT HAS BEEN LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE PLANTS SHOULD BE PROTECTED OR BROUGHT INDOORS IF A LONGER GROWING SEASON IS DESIRED. && $$ IAZ034-046-047-058>061-071>074-082>085-093>096-161700- /O.NEW.KDMX.FR.Y.0002.151017T0600Z-151017T1400Z/ CALHOUN-GREENE-BOONE-GUTHRIE-DALLAS-POLK-JASPER-ADAIR-MADISON- WARREN-MARION-UNION-CLARKE-LUCAS-MONROE-RINGGOLD-DECATUR-WAYNE- APPANOOSE- INCLUDING THE CITIES OF...ROCKWELL CITY...MANSON...LAKE CITY... POMEROY...JEFFERSON...BOONE...GUTHRIE CENTER...PANORA...BAYARD... CASEY...PERRY...WAUKEE...ADEL...DES MOINES...NEWTON... GREENFIELD...STUART...ADAIR...FONTANELLE...WINTERSET...EARLHAM... INDIANOLA...NORWALK...CARLISLE...PELLA...KNOXVILLE...CRESTON... OSCEOLA...CHARITON...ALBIA...MOUNT AYR...LAMONI...LEON... CORYDON...SEYMOUR...ALLERTON...HUMESTON...CENTERVILLE 354 AM CDT FRI OCT 16 2015 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY. * TEMPERATURE...READINGS ARE EXPECTED TO DROP INTO THE LOWER TO MIDDLE 30S EARLY SATURDAY MORNING. * IMPACTS...AREAS OF FROST ARE EXPECTED TO FORM EARLY SATURDAY MORNING. THESE CONDITIONS WILL LIKELY DAMAGE OR KILL SENSITIVE VEGETATION THAT HAS BEEN LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE PLANTS SHOULD BE PROTECTED OR BROUGHT INDOORS IF A LONGER GROWING SEASON IS DESIRED. && $$ SMALL
5 follow-up statements
256 WWUS73 KDMX 161357 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 857 AM CDT FRI OCT 16 2015 ...FROST AND FREEZING TEMPS EXPECTED FOR THE END OF THE WORK WEEK... .HIGH PRESSURE OVER THE DAKOTAS WILL REACH EASTERN IOWA BY DAYBREAK SATURDAY AND CONTINUE TO SPILL COOLER TEMPERATURES INTO IOWA IN THE PROCESS. THIS WILL ALLOW TEMPERATURES ACROSS MUCH OF IOWA TO DIP INTO THE UPPER 20S TO LOWER 30S BY DAYBREAK SATURDAY. THESE CONDITIONS WILL PRODUCE FROST AND FREEZING CONDITIONS WHICH WILL END THE GROWING SEASON IN MANY AREAS. IAZ033-044-045-057-070-081-092-162200- /O.EXP.KDMX.FR.Y.0001.000000T0000Z-151016T1400Z/ /O.CON.KDMX.FR.Y.0002.151017T0600Z-151017T1400Z/ SAC-CRAWFORD-CARROLL-AUDUBON-CASS-ADAMS-TAYLOR- INCLUDING THE CITIES OF...SAC CITY...LAKE VIEW...ODEBOLT... WALL LAKE...SCHALLER...EARLY...DENISON...CARROLL...AUDUBON... EXIRA...ATLANTIC...CORNING...BEDFORD...LENOX...NEW MARKET 857 AM CDT FRI OCT 16 2015 ...FROST ADVISORY FOR THIS MORNING WILL EXPIRE AT 9 AM CDT... ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY... * TEMPERATURE...READINGS MAY DIP INTO THE LOWER 30S EARLY SATURDAY MORNING. * IMPACTS...AREAS OF FROST ARE EXPECTED TO FORM EARLY THIS MORNING AND AGAIN EARLY SATURDAY MORNING. THESE CONDITIONS WILL LIKELY DAMAGE OR KILL SENSITIVE VEGETATION THAT HAS BEEN LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE PLANTS SHOULD BE PROTECTED OR BROUGHT INDOORS IF A LONGER GROWING SEASON IS DESIRED. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ IAZ004>007-015>017-023>028-035>039-048>050-062-075-086-097-162200- /O.CON.KDMX.FZ.W.0002.151017T0600Z-151017T1400Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-WEBSTER- HAMILTON-HARDIN-GRUNDY-BLACK HAWK-STORY-MARSHALL-TAMA-POWESHIEK- MAHASKA-WAPELLO-DAVIS- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT... KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS... ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION... BELMOND...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK... GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...FORT DODGE... WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY...GRUNDY CENTER... REINBECK...CONRAD...DIKE...WELLSBURG...WATERLOO...CEDAR FALLS... AMES...MARSHALLTOWN...TAMA...TOLEDO...TRAER...DYSART... GLADBROOK...GRINNELL...OSKALOOSA...OTTUMWA...BLOOMFIELD 857 AM CDT FRI OCT 16 2015 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY... * TEMPERATURE...READINGS SHOULD DIP BELOW FREEZING DURING THE EARLY MORNING HOURS SATURDAY AND REMAIN SO UNTIL JUST AFTER SUNRISE. * IMPACTS...TEMPERATURES BELOW FREEZING FOR MULTIPLE HOURS WILL KILL DOMESTIC OUTDOOR PLANTS AND UNATTENDED COMMERCIAL VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. SENSITIVE PLANTS SHOULD BE PROTECTED OR BROUGHT INDOORS IF A LONGER GROWING SEASON IS DESIRED. && $$ IAZ034-046-047-058>061-071>074-082>085-093>096-162200- /O.CON.KDMX.FR.Y.0002.151017T0600Z-151017T1400Z/ CALHOUN-GREENE-BOONE-GUTHRIE-DALLAS-POLK-JASPER-ADAIR-MADISON- WARREN-MARION-UNION-CLARKE-LUCAS-MONROE-RINGGOLD-DECATUR-WAYNE- APPANOOSE- INCLUDING THE CITIES OF...ROCKWELL CITY...MANSON...LAKE CITY... POMEROY...JEFFERSON...BOONE...GUTHRIE CENTER...PANORA...BAYARD... CASEY...PERRY...WAUKEE...ADEL...DES MOINES...NEWTON... GREENFIELD...STUART...ADAIR...FONTANELLE...WINTERSET...EARLHAM... INDIANOLA...NORWALK...CARLISLE...PELLA...KNOXVILLE...CRESTON... OSCEOLA...CHARITON...ALBIA...MOUNT AYR...LAMONI...LEON... CORYDON...SEYMOUR...ALLERTON...HUMESTON...CENTERVILLE 857 AM CDT FRI OCT 16 2015 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY... * TEMPERATURE...READINGS ARE EXPECTED TO DROP INTO THE LOWER TO MIDDLE 30S EARLY SATURDAY MORNING. * IMPACTS...AREAS OF FROST ARE EXPECTED TO FORM EARLY SATURDAY MORNING. THESE CONDITIONS WILL LIKELY DAMAGE OR KILL SENSITIVE VEGETATION THAT HAS BEEN LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE PLANTS SHOULD BE PROTECTED OR BROUGHT INDOORS IF A LONGER GROWING SEASON IS DESIRED. && $$ FAB
611 WWUS73 KDMX 162053 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 353 PM CDT FRI OCT 16 2015 ...FROST AND FREEZING TEMPERATURES EXPECTED TONIGHT... .HIGH PRESSURE WILL BE CENTERED OVER THE UPPER MIDWEST TONIGHT BRINGING SOME OF THE COLDEST TEMPERATURES YET THIS SEASON TO IOWA. TEMPERATURES DURING THE OVERNIGHT HOURS ACROSS MUCH OF IOWA WILL DIP INTO THE UPPER 20S TO LOWER 30S. THESE CONDITIONS WILL PRODUCE FROST AND FREEZING CONDITIONS WHICH WILL END THE GROWING SEASON IN MANY AREAS. IAZ004>007-015>017-023>028-035>039-048>050-062-075-086-097-170500- /O.CON.KDMX.FZ.W.0002.151017T0600Z-151017T1400Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-WEBSTER- HAMILTON-HARDIN-GRUNDY-BLACK HAWK-STORY-MARSHALL-TAMA-POWESHIEK- MAHASKA-WAPELLO-DAVIS- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT... KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS... ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION... BELMOND...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK... GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...FORT DODGE... WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY...GRUNDY CENTER... REINBECK...CONRAD...DIKE...WELLSBURG...WATERLOO...CEDAR FALLS... AMES...MARSHALLTOWN...TAMA...TOLEDO...TRAER...DYSART... GLADBROOK...GRINNELL...OSKALOOSA...OTTUMWA...BLOOMFIELD 353 PM CDT FRI OCT 16 2015 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY... * TEMPERATURE...READINGS SHOULD DIP BELOW FREEZING DURING THE EARLY MORNING HOURS SATURDAY AND REMAIN SO UNTIL JUST AFTER SUNRISE. * IMPACTS...TEMPERATURES BELOW FREEZING FOR MULTIPLE HOURS WILL KILL DOMESTIC OUTDOOR PLANTS AND UNATTENDED COMMERCIAL VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. SENSITIVE PLANTS SHOULD BE PROTECTED OR BROUGHT INDOORS IF A LONGER GROWING SEASON IS DESIRED. && $$ IAZ033-034-044>047-057>061-070>074-081>085-092>096-170500- /O.CON.KDMX.FR.Y.0002.151017T0600Z-151017T1400Z/ SAC-CALHOUN-CRAWFORD-CARROLL-GREENE-BOONE-AUDUBON-GUTHRIE-DALLAS- POLK-JASPER-CASS-ADAIR-MADISON-WARREN-MARION-ADAMS-UNION-CLARKE- LUCAS-MONROE-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE- INCLUDING THE CITIES OF...SAC CITY...LAKE VIEW...ODEBOLT... WALL LAKE...SCHALLER...EARLY...ROCKWELL CITY...MANSON... LAKE CITY...POMEROY...DENISON...CARROLL...JEFFERSON...BOONE... AUDUBON...EXIRA...GUTHRIE CENTER...PANORA...BAYARD...CASEY... PERRY...WAUKEE...ADEL...DES MOINES...NEWTON...ATLANTIC... GREENFIELD...STUART...ADAIR...FONTANELLE...WINTERSET...EARLHAM... INDIANOLA...NORWALK...CARLISLE...PELLA...KNOXVILLE...CORNING... CRESTON...OSCEOLA...CHARITON...ALBIA...BEDFORD...LENOX... NEW MARKET...MOUNT AYR...LAMONI...LEON...CORYDON...SEYMOUR... ALLERTON...HUMESTON...CENTERVILLE 353 PM CDT FRI OCT 16 2015 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY... * TEMPERATURE...READINGS ARE EXPECTED TO DROP INTO THE LOWER TO MIDDLE 30S EARLY SATURDAY MORNING. * IMPACTS...AREAS OF FROST ARE EXPECTED TO FORM EARLY SATURDAY MORNING. THESE CONDITIONS WILL LIKELY DAMAGE OR KILL SENSITIVE VEGETATION THAT HAS BEEN LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE PLANTS SHOULD BE PROTECTED OR BROUGHT INDOORS IF A LONGER GROWING SEASON IS DESIRED. && $$ FAB
781 WWUS73 KDMX 170222 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 922 PM CDT FRI OCT 16 2015 ...FROST AND FREEZING TEMPERATURES EXPECTED TONIGHT... .TEMPERATURES DURING THE OVERNIGHT HOURS ACROSS MUCH OF IOWA WILL DROP TO THE MID 20S TO LOWER 30S. THESE TEMPERATURES WILL PRODUCE FROST AND FREEZING CONDITIONS WHICH WILL END THE GROWING SEASON IN MANY AREAS. IAZ004>007-015>017-023>028-035>039-048>050-062-075-086-097-171300- /O.CON.KDMX.FZ.W.0002.151017T0600Z-151017T1400Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-WEBSTER- HAMILTON-HARDIN-GRUNDY-BLACK HAWK-STORY-MARSHALL-TAMA-POWESHIEK- MAHASKA-WAPELLO-DAVIS- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT... KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS... ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION... BELMOND...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK... GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...FORT DODGE... WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY...GRUNDY CENTER... REINBECK...CONRAD...DIKE...WELLSBURG...WATERLOO...CEDAR FALLS... AMES...MARSHALLTOWN...TAMA...TOLEDO...TRAER...DYSART... GLADBROOK...GRINNELL...OSKALOOSA...OTTUMWA...BLOOMFIELD 922 PM CDT FRI OCT 16 2015 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY... * TEMPERATURE...READINGS SHOULD DIP BELOW FREEZING DURING THE EARLY MORNING HOURS SATURDAY AND REMAIN SO UNTIL JUST AFTER SUNRISE. * IMPACTS...TEMPERATURES BELOW FREEZING FOR MULTIPLE HOURS WILL KILL DOMESTIC OUTDOOR PLANTS AND UNATTENDED COMMERCIAL VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. SENSITIVE PLANTS SHOULD BE PROTECTED OR BROUGHT INDOORS IF A LONGER GROWING SEASON IS DESIRED. && $$ IAZ033-034-044>047-057>061-070>074-081>085-092>096-171300- /O.CON.KDMX.FR.Y.0002.151017T0600Z-151017T1400Z/ SAC-CALHOUN-CRAWFORD-CARROLL-GREENE-BOONE-AUDUBON-GUTHRIE-DALLAS- POLK-JASPER-CASS-ADAIR-MADISON-WARREN-MARION-ADAMS-UNION-CLARKE- LUCAS-MONROE-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE- INCLUDING THE CITIES OF...SAC CITY...LAKE VIEW...ODEBOLT... WALL LAKE...SCHALLER...EARLY...ROCKWELL CITY...MANSON... LAKE CITY...POMEROY...DENISON...CARROLL...JEFFERSON...BOONE... AUDUBON...EXIRA...GUTHRIE CENTER...PANORA...BAYARD...CASEY... PERRY...WAUKEE...ADEL...DES MOINES...NEWTON...ATLANTIC... GREENFIELD...STUART...ADAIR...FONTANELLE...WINTERSET...EARLHAM... INDIANOLA...NORWALK...CARLISLE...PELLA...KNOXVILLE...CORNING... CRESTON...OSCEOLA...CHARITON...ALBIA...BEDFORD...LENOX... NEW MARKET...MOUNT AYR...LAMONI...LEON...CORYDON...SEYMOUR... ALLERTON...HUMESTON...CENTERVILLE 922 PM CDT FRI OCT 16 2015 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY... * TEMPERATURE...READINGS ARE EXPECTED TO DROP INTO THE LOWER TO MIDDLE 30S EARLY SATURDAY MORNING. * IMPACTS...AREAS OF FROST ARE EXPECTED TO FORM EARLY SATURDAY MORNING. THESE CONDITIONS WILL LIKELY DAMAGE OR KILL SENSITIVE VEGETATION THAT HAS BEEN LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE PLANTS SHOULD BE PROTECTED OR BROUGHT INDOORS IF A LONGER GROWING SEASON IS DESIRED. && $$
731 WWUS73 KDMX 170811 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 311 AM CDT SAT OCT 17 2015 ...FROST AND FREEZING TEMPERATURES EARLY THIS MORNING... .TEMPERATURES DURING THE OVERNIGHT HOURS ACROSS MUCH OF IOWA WILL DROP TO THE MID 20S TO MID 30S. THESE TEMPERATURES WILL PRODUCE FROST AND FREEZING CONDITIONS WHICH WILL END THE GROWING SEASON IN MANY AREAS...ESPECIALLY ACROSS THE NORTH AND EAST. IAZ004>007-015>017-023>028-035>039-048>050-062-075-086-097-171400- /O.CON.KDMX.FZ.W.0002.000000T0000Z-151017T1400Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-WEBSTER- HAMILTON-HARDIN-GRUNDY-BLACK HAWK-STORY-MARSHALL-TAMA-POWESHIEK- MAHASKA-WAPELLO-DAVIS- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT... KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS... ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION... BELMOND...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK... GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...FORT DODGE... WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY...GRUNDY CENTER... REINBECK...CONRAD...DIKE...WELLSBURG...WATERLOO...CEDAR FALLS... AMES...MARSHALLTOWN...TAMA...TOLEDO...TRAER...DYSART... GLADBROOK...GRINNELL...OSKALOOSA...OTTUMWA...BLOOMFIELD 311 AM CDT SAT OCT 17 2015 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TEMPERATURE...READINGS WILL REMAIN IN THE MID 20S TO LOWER 30S THROUGH SUNRISE. * IMPACTS...TEMPERATURES BELOW FREEZING FOR MULTIPLE HOURS WILL KILL DOMESTIC OUTDOOR PLANTS AND UNATTENDED COMMERCIAL VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. SENSITIVE PLANTS SHOULD BE PROTECTED OR BROUGHT INDOORS IF A LONGER GROWING SEASON IS DESIRED. && $$ IAZ033-034-044>047-057>061-070>074-081>085-092>096-171400- /O.CON.KDMX.FR.Y.0002.000000T0000Z-151017T1400Z/ SAC-CALHOUN-CRAWFORD-CARROLL-GREENE-BOONE-AUDUBON-GUTHRIE-DALLAS- POLK-JASPER-CASS-ADAIR-MADISON-WARREN-MARION-ADAMS-UNION-CLARKE- LUCAS-MONROE-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE- INCLUDING THE CITIES OF...SAC CITY...LAKE VIEW...ODEBOLT... WALL LAKE...SCHALLER...EARLY...ROCKWELL CITY...MANSON... LAKE CITY...POMEROY...DENISON...CARROLL...JEFFERSON...BOONE... AUDUBON...EXIRA...GUTHRIE CENTER...PANORA...BAYARD...CASEY... PERRY...WAUKEE...ADEL...DES MOINES...NEWTON...ATLANTIC... GREENFIELD...STUART...ADAIR...FONTANELLE...WINTERSET...EARLHAM... INDIANOLA...NORWALK...CARLISLE...PELLA...KNOXVILLE...CORNING... CRESTON...OSCEOLA...CHARITON...ALBIA...BEDFORD...LENOX... NEW MARKET...MOUNT AYR...LAMONI...LEON...CORYDON...SEYMOUR... ALLERTON...HUMESTON...CENTERVILLE 311 AM CDT SAT OCT 17 2015 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TEMPERATURE...READINGS WILL VARY IN THE 30S EARLY THIS MORNING. * IMPACTS...AREAS OF FROST COULD DAMAGE OR KILL SENSITIVE VEGETATION THAT HAS BEEN LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE PLANTS SHOULD BE PROTECTED OR BROUGHT INDOORS IF A LONGER GROWING SEASON IS DESIRED. && $$ LEE
396 WWUS73 KDMX 171357 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 857 AM CDT SAT OCT 17 2015 IAZ004>007-015>017-023>028-035>039-048>050-062-075-086-097-171500- /O.EXP.KDMX.FZ.W.0002.000000T0000Z-151017T1400Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-WEBSTER- HAMILTON-HARDIN-GRUNDY-BLACK HAWK-STORY-MARSHALL-TAMA-POWESHIEK- MAHASKA-WAPELLO-DAVIS- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT... KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS... ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION... BELMOND...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK... GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...FORT DODGE... WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY...GRUNDY CENTER... REINBECK...CONRAD...DIKE...WELLSBURG...WATERLOO...CEDAR FALLS... AMES...MARSHALLTOWN...TAMA...TOLEDO...TRAER...DYSART... GLADBROOK...GRINNELL...OSKALOOSA...OTTUMWA...BLOOMFIELD 857 AM CDT SAT OCT 17 2015 ...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING... TEMPERATURES HAVE APPROACHED NEAR FREEZING AND WILL CONTINUE TO WARM INTO THE MORNING...THUS THE FREEZE WARNING WILL BE ALLOWED TO EXPIRE. $$ IAZ033-034-044>047-057>061-070>074-081>085-092>096-171500- /O.EXP.KDMX.FR.Y.0002.000000T0000Z-151017T1400Z/ SAC-CALHOUN-CRAWFORD-CARROLL-GREENE-BOONE-AUDUBON-GUTHRIE-DALLAS- POLK-JASPER-CASS-ADAIR-MADISON-WARREN-MARION-ADAMS-UNION-CLARKE- LUCAS-MONROE-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE- INCLUDING THE CITIES OF...SAC CITY...LAKE VIEW...ODEBOLT... WALL LAKE...SCHALLER...EARLY...ROCKWELL CITY...MANSON... LAKE CITY...POMEROY...DENISON...CARROLL...JEFFERSON...BOONE... AUDUBON...EXIRA...GUTHRIE CENTER...PANORA...BAYARD...CASEY... PERRY...WAUKEE...ADEL...DES MOINES...NEWTON...ATLANTIC... GREENFIELD...STUART...ADAIR...FONTANELLE...WINTERSET...EARLHAM... INDIANOLA...NORWALK...CARLISLE...PELLA...KNOXVILLE...CORNING... CRESTON...OSCEOLA...CHARITON...ALBIA...BEDFORD...LENOX... NEW MARKET...MOUNT AYR...LAMONI...LEON...CORYDON...SEYMOUR... ALLERTON...HUMESTON...CENTERVILLE 857 AM CDT SAT OCT 17 2015 ...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING... TEMPERATURES HAVE WARMED TO THE MID AND UPPER 30S...THUS THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE. $$ MR/MJB
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this frost advisory went out at Oct 16, 3:33 AM CDT, 21 minutes earlier.
Area forecast discussion, Oct 16, 3:33 AM CDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 333 AM CDT FRI OCT 16 2015 .SHORT TERM /TODAY/... ISSUED AT 332 AM CDT FRI OCT 16 2015 AFTER A COOL MORNING WITH SOME PATCHY FROST A QUIET DAY IS IN STORE WITH MORE MODERATE WINDS THAN YESTERDAY AND JUST A FEW HIGH CLOUDS IN THE AFTERNOON. NO SIGNIFICANT CHANGES HAVE BEEN MADE TO THE FORECAST THIS MORNING. REGARDING THE EARLY MORNING FROST ADVISORY...TEMPERATURES IN THE NISH VALLEY HAVE SO FAR HELD UP A BIT MORE THAN EXPECTED WITH LIGHT WINDS PERSISTING. HOWEVER...SITES JUST TO THE WEST WHERE WINDS HAVE GONE CALM HAVE DROPPED WELL DOWN INTO THE 30S AND THERE REMAINS A GOOD LIKELIHOOD OF THIS OCCURRING IN THE ADVISORY AREA AT SOME POINT BEFORE SUNRISE. THEREFORE THE ADVISORY HAS BEEN MAINTAINED WITH NO CHANGES. THE MORE WIDESPREAD FROST/FREEZE EVENT WILL COME TONIGHT...AS DISCUSSED IN THE LONG TERM SECTION BELOW. .LONG TERM /TONIGHT THROUGH THURSDAY/... ISSUED AT 332 AM CDT FRI OCT 16 2015 PATTERN WILL UNDERGO A CONSIDERABLE CHANGE THROUGH THE PERIOD...INITIALLY WITH NW FLOW INTO GREAT LAKES MEAN TROUGH WITH A TRANSITION TO SWRN CONUS CUTOFF AND WEAK SW FLOW FOR IA. THE ONLY SENSIBLE WEATHER CONCERNS WILL BE TEMPS EARLY...WITH A POTENTIAL SEASON ENDING FROST OR FREEZE...AND PRECIP TOWARD THE MIDDLE OF NEXT WEEK. AT ONSET WEAK SHORT WAVE TOPPING WRN CONUS RIDGE WILL DROP INTO THE MO VALLEY SPREADING PATCHY MID AND HIGH LEVEL CLOUDINESS SOUTH AND EAST INTO IA AS WARM ADVECTION STARTS ALOFT. AT THE SURFACE HIGH PRESSURE WILL BE CENTERED OVER ERN IA BY 12Z WITH LIGHT WINDS AND COOL TEMPERATURES...HOWEVER THE DEGREE OF COOLING IS UNCERTAIN. THE UPSTREAM CLOUDINESS IS SOMEWHAT DISCONCERTING FOR OPTIMAL RADIATIVE COOLING SO HAVE GONE WITH MINS AT OR JUST ABOVE THE WARMEST MOS GUIDANCE. THIS SUGGESTS POTENTIAL FROST CONDITIONS SW AND A FREEZE NE. CONFIDENCE IS NOT HIGH...EVEN THIS MAY BE TOO COOL...BUT HAVE TRIED TO BLEND INTO DETERMINISTIC AND HEADLINE CONSENSUS OF ADJACENT OFFICES FOR MINS AND HEADLINES. WARM ADVECTION WILL THEN COMMENCE IN EARNEST THROUGH THE WEEKEND AS LOW LEVEL WINDS INCREASE AND TURN SOUTHERLY AS UPPER LEVEL RIDGE APPROACHES THE MO VALLEY. SWLY SURFACE WINDS LOOK TO INCREASE QUITE A BIT DURING MIXING MON...POTENTIALLY WITH GUSTS 35-40KTS AND SUSTAINED SPEEDS PUSHING ADVISORY CRITERIA. FORCING WILL GRADUALLY INCREASE AS SW FLOW MATURES INTO NEXT WEEK BUT DOES NOT LOOK TOO IMPRESSIVE TO START SO POPS HAVE BEEN PUSHED FURTHER INTO THE WEEK FROM YESTERDAY...NOW NOT STARTING UNTIL TUE...AND EVEN THAT MAY BE TOO EARLY. THE BEST LOW LEVEL CONVERGENCE AND MID LEVEL FORCING DOES NOT SEEM TO PHASE UNTIL WED...AND EVEN THEN THE BEST CHANCES MAY BE NORTH CLOSER TO THE BETTER SYNOPTIC LIFT AS LOW LEVEL CONVERGENCE WILL STRUGGLE TO CONTRIBUTE MUCH THIS LATE IN THE SEASON. ANY PRECIP CHANCES SHOULD DIMINISH BY THE END OF THE EXTENDED WITH IA IN UNEVENTFUL FLOW BETWEEN DRIFTING SWRN CONUS CUTOFF AND MAIN WESTERLIES WELL TO THE NORTH. THIS WILL KEEP TEMPS MILD...AT OR JUST ABOVE NORMAL. && .AVIATION...16/06Z ISSUED AT 1211 AM CDT FRI OCT 16 2015 VFR CONDITIONS EXPECTED THROUGH PERIOD. WINDS WILL BE FROM THE NORTHWEST...REMAINING STRONGEST AT NORTHERN SITES KMCW/KALO OVERNIGHT. WINDS WILL INCREASE AND BECOME GUSTY AFTER 12Z...WITH GUSTS TO 25KTS POSSIBLE. WINDS WILL DIMINISH AGAIN AFTER 00Z. && .DMX WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FROM 1 AM TO 9 AM CDT SATURDAY FOR ADAIR-ADAMS- APPANOOSE-AUDUBON-BOONE-CALHOUN-CARROLL-CASS-CLARKE-CRAWFORD- DALLAS-DECATUR-GREENE-GUTHRIE-JASPER-LUCAS-MADISON-MARION-MONROE- POLK-RINGGOLD-SAC-TAYLOR-UNION-WARREN-WAYNE. FROST ADVISORY UNTIL 9 AM CDT THIS MORNING FOR ADAMS-AUDUBON- CARROLL-CASS-CRAWFORD-SAC-TAYLOR. FREEZE WARNING FROM 1 AM TO 9 AM CDT SATURDAY FOR BLACK HAWK- BREMER-BUTLER-CERRO GORDO-DAVIS-EMMET-FRANKLIN-GRUNDY-HAMILTON- HANCOCK-HARDIN-HUMBOLDT-KOSSUTH-MAHASKA-MARSHALL-PALO ALTO- POCAHONTAS-POWESHIEK-STORY-TAMA-WAPELLO-WEBSTER-WINNEBAGO-WORTH- WRIGHT. && SHORT TERM...LEE LONG TERM...SMALL AVIATION...AWB
Hazardous weather outlook, Oct 15, 7:16 PM CDT, 8 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 716 PM CDT THU OCT 15 2015 IAZ033-044-045-057-070-081-092-170030- SAC-CRAWFORD-CARROLL-AUDUBON-CASS-ADAMS-TAYLOR- 716 PM CDT THU OCT 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT CLEAR SKIES...LIGHT WINDS AND LOWS IN THE 30S WILL PRODUCE FAVORABLE CONDITIONS FOR FROST BY EARLY FRIDAY MORNING. A FROST ADVISORY IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY LOW TEMPERATURES MAY FALL INTO THE LOWER TO MIDDLE 30S FRIDAY NIGHT WITH ADDITIONAL AREAS OF FROST OR FREEZING CONDITIONS LIKELY. WINDS WILL BE STRONG AND GUSTY AGAIN MONDAY...LEADING TO POTENTIALLY ELEVATED FIRE DANGER CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. IAZ004>007-015>017-023>028-034>039-046>050-058>062-071>075- 082>086-093>097-170030- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-CALHOUN-WEBSTER- HAMILTON-HARDIN-GRUNDY-BLACK HAWK-GREENE-BOONE-STORY-MARSHALL- TAMA-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-ADAIR-MADISON-WARREN- MARION-MAHASKA-UNION-CLARKE-LUCAS-MONROE-WAPELLO-RINGGOLD-DECATUR- WAYNE-APPANOOSE-DAVIS- 716 PM CDT THU OCT 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY LOW TEMPERATURES MAY FALL INTO THE MIDDLE 20S TO LOW 30S FRIDAY NIGHT WITH AREAS OF FROST OR FREEZING CONDITIONS LIKELY. WINDS WILL BE STRONG AND GUSTY AGAIN MONDAY...LEADING TO POTENTIALLY ELEVATED FIRE DANGER CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AWB
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 16, 3:54 AM CDT | Freeze Warning | DMX | Black Hawk, Bremer, Butler, Cerro Gordo, Davis, Emmet and 19 more | 29 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.